Alert archive / Idaho / Wind Advisories in 2009
Wind Advisory 6, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Mar 23, 2009, 6:35 AM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2009, 6:35 AM MDT (12:35 UTC)
- Expired
- Mar 23, 2009, 12:00 PM MDT
- In force
- 5 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPIH 231235 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 635 AM MDT MON MAR 23 2009 ...WINTER STORM BRINGS VERY WINDY CONDITIONS TO THE MAGIC VALLEY... .WIND SPEEDS IN THE EASTERN MAGIC VALLEY HAVE EXCEEDED 30 MILES AN HOUR THIS MORNING...AND WILL CONTINUE THAT WAY THROUGH NOON TODAY. IDZ017-231800- /O.NEW.KPIH.WI.Y.0006.090323T1235Z-090323T1800Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 635 AM MDT MON MAR 23 2009 ...WIND ADVISORY IN EFFECT UNTIL NOON MDT TODAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON MDT TODAY. WIND SPEEDS OF 30 TO 35 MPH WITH GUSTS REACHING ABOVE 40 MPH HAVE DEVELOPED IN THE EASTERN MAGIC VALLEY. THIS WILL CONTINUE DURING THE MORNING HOURS...AFTER WHICH WIND SPEEDS SHOULD DECREASE DURING THE AFTERNOON TO 20 TO 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MESSICK
1 follow-up statement
000 WWUS75 KPIH 231809 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 1209 PM MDT MON MAR 23 2009 IDZ017-231915- /O.EXP.KPIH.WI.Y.0006.000000T0000Z-090323T1800Z/ EASTERN MAGIC VALLEY- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY 1209 PM MDT MON MAR 23 2009 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. WEST WINDS WILL CONTINUE TO GUST UP TO 35 MPH THIS AFTERNOON... DIMINISHING BY EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 23, 3:18 AM MDT, 3 hours 17 minutes earlier.
Area forecast discussion, Mar 23, 3:18 AM MDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 318 AM MDT MON MAR 23 2009 .SHORT TERM...TODAY THROUGH WED NIGHT. 500MB SHORTWAVE MOVING THROUGH AT THIS TIME WITH CENTER OVER THE FORECAST AREA. LIGHT TO MODERATE SNOW CONTINUES FROM REXBURG SOUTHWARDS...WITH WIND NEARING ADVISORY LEVEL AT KBYI. WIND HAS BEEN EVEN STRONGER AT KJER AND KTWF. THIS IS THE FIRST MAIN FORECAST PROBLEM...WILL WIND REACH ADVISORY CRITERIA FOR EASTERN MAGIC VALLEY. BELIEVE THAT STRONGEST WIND IS OCCURRING NOW. THERE IS LITTLE TO NO UPPER LEVEL SUPPORT FOR THE WIND WITH ONLY A STRONG MSLP GRADIENT INDICATED. SO WILL NOT ISSUE AT THIS TIME. WILL CONTINUE THE WINTER WEATHER ADVISORY FOR OTHER LOW LEVEL ZONES AS ECHOES CONTINUE TO GENERATE IN NORTHEAST HIGHLANDS AND MOVE SOUTHWARD THROUGH THE FORECAST AREA. TEMPERATURES HAVE FINALLY REACHED THE SNOW LINE AT THE LOWEST ELEVATION IN ZONE 21...AND CONTINUE BELOW FREEZING IN PORTIONS OF ZONE 20 EVEN THOUGH AIRPORT ASOS REPORTS WARMER CONDITIONS. SHORTWAVE SHOULD CONTINUE MOVING AWAY FROM THE FORECAST AREA AND POPS SHOULD DECREASE CONSIDERABLY BY NOONTIME...HEADING TO NEAR ZERO FOR LOWER ELEVATIONS TONIGHT. NORTHWEST FLOW SHOULD MAINTAIN SOME OROGRAPHIC LIFT ALONG THE BORDER WITH WYOMING AND AREAS NORTHWEST OF KSNT AT THE NORTHWEST FRINGE OF THE LOCAL FORECAST AREA. ANOTHER STRONG SHORTWAVE CAN BE EXPECTED IN THE MEAN NORTHWESTERLY FLOW AS EARLY AS TUESDAY NIGHT...BUT MOST LIKELY WILL ARRIVE WED AND WED NIGHT. ABUNDANT CLOUD COVER WILL KEEP OVERNIGHT LOWS FROM GETTING TOO COLD WITH TEMPERATURE SWINGS OF ONLY 15 TO 25 DEGREES FROM OVERNIGHT LOW TO AFTERNOON HIGH. BEST BREAK IN CLOUDINESS TONIGHT AND THUS HAVE COLDEST TEMPERATURES FOR THE NEAR TERM PERIOD TONIGHT. ARRIVAL OF THIS SECOND WAVE WILL BRING ANOTHER POTENTIAL FOR A WIND EVENT WITH STRONG WIND ALOFT. SNOW FALL AMOUNTS FOR MOUNTAINS ARE HIGHER AND THUS COULD FLIRT WITH WINTER STORM CRITERIA FOR THE HIGH ELEVATIONS. MILD TEMPERATURES WILL KEEP THE EVENT MAINLY RAIN FOR THE SNAKE PLAIN AND MAGIC VALLEY. && .LONG TERM...THURSDAY THROUGH MONDAY. VERY LITTLE CHANGES TO GOING FORECAST AS MODELS STILL HAVING TROUBLE RESOLVING DETAILS WITH WEAK SHORTWAVES IN NORTHWEST FLOW. BOTH GFS AND ECMWF KEEP NORTHWESTERLY FLOW BUT GFS REMAINS DRIER THAN EC. KEPT POPS NEAR CLIMO THOUGH MODELS INDICATE BEST CHANCES OF PRECIP IN HIGHER ELEVATION ZONES. DMH && .AVIATION...COMBINATION OF CONDITIONS ACROSS THE REGION EARLY THIS MORNING AS REMNANTS OF STORM SYSTEM LINGER. NORTHERLY FLOW TAKING OVER MUCH OF SNAKE VALLEY AND WINDS GUSTING QUITE HIGH IN PLACES. SNOW LINGERS ALONG INTERSTATE CORRIDORS AND INTO SOUTHERN HIGHLANDS WITH IFR CONDITIONS. EXPECT MUCH OF THE REGION TO IMPROVE TO VFR CONDITIONS AS STORM SYSTEM CONTINUES TO MOVE AWAY FROM THE REGION THROUGHOUT THE DAY. SOME LINGERING SHOWERS ARE POSSIBLE OVER HIGHER ELEVATION AREAS LATER TODAY WITH OCCASIONAL MVFR CEILINGS IN LIGHT SNOW. DMH && .PIH WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY UNTIL NOON MDT TODAY FOR IDZ020-021. &&
Hazardous weather outlook, Mar 23, 4:15 AM MDT, 2 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 415 AM MDT MON MAR 23 2009 IDZ017>025-031-032-241300- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 415 AM MDT MON MAR 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT FOR PORTIONS OF EASTERN IDAHO. CHECK THE LATEST URGENT WINTER WEATHER MESSAGE FOR DETAILS. MODERATE SNOW WILL END TODAY WITH PARTIAL CLEARING FOR TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ANOTHER WINTER STORM IS EXPECTED TO ARRIVE AS EARLY AS TUESDAY NIGHT...BUT IS MORE LIKELY TO ARRIVE WEDNESDAY. IT IS POSSIBLE THAT HEAVY SNOW ACCUMULATIONS COULD OCCUR ABOVE 6000 FEET ELEVATION. BELOW THAT ELEVATION...RAIN WILL MIX WITH SNOW...REDUCING SNOW ACCUMULATIONS. SNOW WILL BECOME LESS OF A THREAT AFTER THURSDAY. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Local storm report, Mar 23, 6:05 AM MDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO
605 AM MDT MON MAR 23 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM SNOW POCATELLO 42.88N 112.47W
03/23/2009 M3.0 INCH BANNOCK ID TRAINED SPOTTER
SNOWFALL IN POCATELLO RANGED FROM 3 TO 4 INCHES WHILE
BLACKFOOT AREA HAD NONE.
&&
JMESSICKNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.